MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 4 R; KNEE TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 4 R; KNEE TIBIAL TRAY
Catalog Number 02.07.1204R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6)2024 lot 2013142: 69 items manufactured and released on 02-sept-2021.Expiration date: 2026-07-29.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs director about 2.5 years after primary cemented tka, the tibia baseplate is mobilized and the patient is revised to a constrained device.The quality of the images supplied is very low, but we can see bone damages in the tibial metaphysis around the keel of the implant.The origin of this damage cannot be determined with the information at hand.Cement is only visible at the tip of the central peg.Probably the revision surgeon deemed that the bone quality, in spite of the relatively young age of the patient was not good enough to support a condylar device and he opted for a hinged knee with intramedullary stems, in order to take away the burden of the joint stability from the natural articulation.We see no reason to suspect that a defective device is at the origin of this adverse event.
 
Event or Problem Description
The patient came in reporting pain.Revision surgery due to tibial implant loosening at 2 years and 8 months from the primary.All primary implants were removed and hinge-system successfully implanted.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 4 R
Common Device Name
KNEE TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20045699
Report Number3005180920-2024-00639
Device Sequence Number7895949
Product Code JWH
UDI-Device Identifier07630030819919
UDI-Public07630030819919
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2026
Device Catalogue Number02.07.1204R
Device Lot Number2013142
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Initial Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale